Alopecia– This is a condition where the client loses their hair which is usually caused by the auto immune system mistaking the hair follicles for foreign bodies. We must look to see if the client has any natural brow hairs first.

 

Conjunctivitis– A viral infection in the eye, which can be red, itchy and can be stuck together in the mornings. Do not treat anyone with conjunctivitis until at least 28 days after it has cleared as it is highly contagious.

 

Topical and oral retinoids and steroid creams – caution needs to be exercised in people using oral retinoids. Treatment should not be performed until treatment with these medications has been stopped for at least six months to one year. Individuals using these products should stop the medication three to four weeks prior to treatment to avoid skin injury and soreness. Prolonged use of steroid creams can also thin the skin. Refer the client to their G.P. for written consent prior to treating.

 

IPL/Laser/LHE hair removal, skin rejuvenation or red vein treatments – do not carry out treatment over the area that has been recently treated.

Inflammation of the skin – if the client is suffering from inflammation of the skin anywhere near the eye, they should not be treated. The inflammation will mean the area is extremely sensitive and could therefore be more prone to an adverse reaction.

 

Product allergies – if the client indicates they have had a previous reaction to an eye treatment or product, then treatment must not go ahead. Some clients may have allergies to the ingredients found in certain tints or adhesives. If this is the case, you should not treat the client.

 

Contact dermatitis – as well as taking care of the client, you should also make sure that you think about yourself. You should be aware that as a therapist you may be vulnerable to contact dermatitis or allergies. If this is the case, follow the procedure as you would with a client, and take precautions during further treatments. Disposable gloves worn during some treatments can cause contact dermatitis in some therapists.